MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z371T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The review of the batch manufacturing records was conducted, and the batch met all finished goods release criteria.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on unknown date and the suture was used.It was also reported that during the surgery, it was found that the needle had been detached from the suture.It was not a control release needle.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional evaluation summary: the actual sample was returned for evaluation.It was received for analysis an empty opened folder, a detached needle and a dispensed suture of product code z371.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.The manufacturing records could not be reviewed as the batch number is unknown.Per the sample condition, the assignable cause is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keeping the needle/suture union during transportation or use.

Brand Name
PDSII VIO 36IN 1 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8838419
Report Number2210968-2019-84812
Device Sequence Number14050746
Product Code NEW
UDI-Device Identifier10705031060821
UDI-Public10705031060821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ371T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date09/10/2019
Patient Sequence Number1